MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Model Number 3547007
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code Deformity/ Disfigurement (2360)
Date of Event 12/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.Since no lot number was provided, no manufacturing record evaluation could be performed.Reason for device explant and/or reoperation: right rupture.Date of explant: (b)(6) 2021.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) year-old female patient underwent unspecified breast surgery with a 700cc mentor memorygel breast implant on both sides and experienced bilateral breast implant rupture postoperatively diagnosed at the doctor's office.As a result, the devices will be explanted on (b)(6) 2021.This medwatch report is for the patient¿s right-sided device.
 
Additional Manufacturer Narrative
On october 5, 2021, mentor became aware that catalog number smpx755; serial number (b)(6) on the left side, and catalog number smpx755; serial number (b)(6) on the right side were used as replacement devices.This supplemental medwatch report is for the patient¿s right-sided device.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On october 13, 2021, the mentor failure analysis lab received the device for evaluation.The analysis has begun, but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Per device received, the following information has been updated on this form: field d4 for catalog number has been updated to "3507700bc.Field d4 for lot number has been updated to "5610784" field d4 for unique identifier( udi) has been updated to (b)(4).A manufacturing record evaluation is in progress.Once completed, a supplemental report will be submitted.His supplemental medwatch report is for the patient¿s right-sided device.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On november 9, 2021, device evaluation was completed.Device evaluation summary: mentor conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the gel mod-rnd 700cc breast implant was ruptured.In addition, a crease/fold was identified at the edges of the rupture.The evaluation determined that the cause of the rupture was consistent with normal wear.Instructions for use state that ruptures can occur at any time after implantation, but are more likely to occur the longer the implant is implanted.The following may cause implants to rupture: stressing the implant during implantation or other procedures and weakening it; folding or wrinkling of the implant shell.Breast implants may also wear out over time.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.This supplemental medwatch report is for the patient¿s right-sided device.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR MEMORYGEL BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
gabriel alfageme
3041 skyway circle north
irving, TX 75038
9497898687
MDR Report Key12460290
Report Number1645337-2021-10045
Device Sequence Number17124553
Product Code FTR
UDI-Device Identifier00081317000761
UDI-Public00081317000761
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P030053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/11/2010
Device Model Number3547007
Device Catalogue Number3507700BC
Device Lot Number5610784
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/13/2021
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 08/25/2021
Supplement Date Received by Manufacturer10/05/2021
10/13/2021
11/09/2021
Initial Report FDA Received Date09/13/2021
Supplement Report FDA Received Date10/11/2021
11/06/2021
11/10/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/14/2005
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient SexFemale